MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G08867
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure, a 6f x 30 cm flexor introducer sheath fractured upon insertion in the patient's aortoiliac bifurcation, leaving a 6 cm piece inside the patient's anatomy.An up and over approach was being utilized.The broken sheath was removed, and replaced with another manufacturer's sheath to contain hemostasis.Patient was then intubated in case of possible open cut down to retrieve the foreign body.Once the patient was intubated, the physician accessed the right external iliac artery using ultrasound guidance.Another manufacturer's 8f x 11 cm sheath was then placed in the artery, followed by using another manufacturer's endovascular snare to retrieve the broken off piece of sheath.The percutaneous foreign body removal was successful and an open cutdown was unnecessary.An angiogram was then performed to check for any remaining foreign bodies, after confirming all foreign bodies had been removed, the right sided 8f sheath was removed and another manufacturer's 6 mm x 2.5 cm stent was placed over the access hole in the right external iliac artery.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, and quality control, was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, an unused, representative device was evaluated and no issues were found.In addition, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7483742
Report Number1820334-2018-01224
Device Sequence Number1544411
Product Code DYB
UDI-Device Identifier00827002088672
UDI-Public(01)00827002088672(17)210122(10)8526588
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberG08867
Device Catalogue NumberKCFW-6.0-38-30-RB
Device Lot Number8526588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/23/2018
03/26/2020
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/29/2018
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZILVER PTX STENTWIRE; ZILVER PTX STENTWIRE
Outcome Attributed to Adverse Event Required Intervention;